MAUDE Adverse Event Report: ARTHREX, INC. TIGHTROPE ABS, BUTTON, 8 X 12 MM; PIN, FIXATION, SMOOTH

ARTHREX, INC. TIGHTROPE ABS, BUTTON, 8 X 12 MM; PIN, FIXATION, SMOOTH
Model Number TIGHTROPE ABS, BUTTON, 8 X 12 MM
Health Effect - Clinical Codes Cyst(s) (1800); Rupture (2208); Osteolysis (2377)
Date of Event 03/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device was reported to have been discarded.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported after having an acl reconstruction with biocompositie screw fixation performed on (b)(6) 2018, the patient proceeded to have cystic changes around where the ar-1400c, biocomposite interference screw 10 x 23mm (lot: 10153856) was implanted.The cystic changes created a 20mm wire tunnel, and the patient re-ruptured their acl.There was no widening at the aperture and the anterior cortex of the tibia.The widening occurred only in the middle part of the tunnel, where the screw was present.The following arthrex parts were used during the original procedure that took place on (b)(6) 2018: ar-1204af-95 // lot: 735379685 // qty.: 1.Ar-1370c // lot: 10179054 // qty.: 1.Ar-1390c // lot: 10140550 // qty.: 1.Ar-1400c // lot: 10153856 // qty.1.Ar-1588tb // lot: 10081396 // qty.: 1.Ar-1897s // lot: 10172069 // qty.: 1.Ar-1981-08s // lot: 734579451 // qty.: 1.Ar-4005b-18 // lot: e1617 // qty.: 1.Ar-4005b-18 // lot: e5955 // qty.: 1.Ar-7209sn // lot: 18669 // qty.: 1.Ar-7235t // lot: 10183941 // qty.: 1.A revision procedure was performed on (b)(6) 2019 by the same surgeon who performed the original, and took place at a different facility.Ar-1400c (lot: 10153856) was explanted during the revision.The surgeon decided to correct the rupture with a bone graft due to the tunnel widening out to 18mm.The rep stated the surgeon plans to perform another revision procedure once the tunnels form new bone.Additional information has been requested.Additional information received on 04/30/2019: the rep confirmed the surgeon used an autograft btb, and cancellous bone chips during the revision procedure.Cycstic changes only occurred around the tibial screw ar-1400c (lot: 10153856).The widening of the tibia was first discovered during review of an mri taken after the patient re-tore their acl, approximately one year post op.It was reported that the patient was experiencing anterior knee pain prior to re-tearing their acl.The anterior knee pain started approximately four months post op.It has been confirmed the following arthrex parts were explanted during the revision procedure: ar-1400c // lot: 10153856 // qty.: 1.Ar-1588tb // lot 10081396 // qty.: 1.The surgeon plans to perform a quad tendon all-inside acl revision procedure once the tunnels form new bone.The rep confirmed there has not been a set date for the revision procedure.The rep stated they are following up with the surgeon to confirm if there are any follow-up visits with the patient scheduled.Additional information received on 05/16/2019: the rep confirmed the bone quality was hard.The explanted devices were discarded and will not be returning for evaluation.The rep provided a correction to the information that was provided on 04/30/2019.The surgeon used autograft btb for primary procedure, and bone chips were used for the revision procedure.The rep confirmed the surgeon did not use autograft btb in conjunction with bone chips in any procedure.

Brand Name
TIGHTROPE ABS, BUTTON, 8 X 12 MM
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8636917
Report Number1220246-2019-01107
Device Sequence Number16711414
Product Code HTY
UDI-Device Identifier00888867019621
UDI-Public00888867019621
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K110123
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberTIGHTROPE ABS, BUTTON, 8 X 12 MM
Device Catalogue NumberAR-1588TB
Device Lot Number10081396
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2019
Initial Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;